I don't know where I am

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Cognitivism
Regular Member


Date Joined Jan 2011
Total Posts : 24
   Posted 2/25/2011 7:00 PM (GMT -6)   
Alright, this is serious. Does anyone have any information on Lamictal and its side effects? I'm not experiencing the rash. I am experiencing complete cognitive failure. I have almost wrecked my car twice, everyone is asking me what's wrong, and I can hardly form a sentence to speak. Writing and typing is okay, but anything that requires speaking or motor coordination, I'm completely disabled. I just upped my dose from 25 to 50 over the last three days. I took my last dose at 7:00 AM this morning, and it is now past 7:00 PM. Neither the medicine or these debilitating side effects are subsiding in the least. It is getting worse and worse with no relief in sight. I am very scared. Can anyone provide any true consolation? How long will this last? I will not be taking my dose tomorrow. Instead, I'll wait a couple days, then start taking the 25 mg dosages until I get to my doctor. I am unable to contact her until next week's appointment. I don't mean to sound so hateful- I'm just freaked out. I have boat loads of homework to do this evening, and there's no way my brain can do ANY of it in its current state. This is not to mention that my entire body feels miserable. It has literally taken me thirty-five minutes to type this short message. My mind keeps locking onto the computer screen, staring at it blankly as if it is the only thing it knows how to do. Can this be because I have such little body fat? Could the medicine be extra potent because there's not enough fat in my body to "dilute" it? My professors at my college today could not believe how I was acting. I am certain they think I am either psychotic, or abusing drugs. Please, if anyone knows anything I can do to get me through the night, reply as soon as possible. The only other medicine I have to take is Ambien. Thanks,
William

It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 2/25/2011 7:23 PM (GMT -6)   
One of the things you might consider is trying to drink as much water
as you can tolerate until your feeling tone returns to normal. Then get in to see your psychiatrist. I would consider making a special call to that specialist to ask if you may keep your dosage at 25 mg. per day until you can see him as soon as convenient.

There may be some other things you can do to help. In the meantime, don't drink anything that has caffeine or alcohol in it. Avoid chocolate or any other foods that are stimulants or depressants, at least until you're sitting in your psychiatrist's office for another interview.

Assuming that you'll be in to see your specialist within the next day or two, you might watch sugar intake. It can create highs and lows.
Try to drink some lemonade for relief. It may be the high acidic
reaction you are getting from Lamictal. It is common for drugs to
be acid in reaction, so you need to calm things down with alkaline-
reacting foods until you're either off the medication or given supplements to offset the symptoms. It's almost as if you're over-sedated at this point.

Don't panic; it can be adjusted readily. The water-drinking is going to
dilute anything that you've ingested that may be provoking the intellectual experience you're having at the moment. Try to keep that
up for several hours. You should begin to feel better.

One common reaction from Lamictal is sleepiness. It's corrected in many cases by taking the medication after a meal rather than before a meal, especially breakfast because if you take it before a meal, you're getting the whole dose at one fell swoop rather than having it ameliorated by being digested slowly following a meal.

Please be sure to see your doctor. I am required to tell you that I am not a doctor and can tell you only what has worked for me in regard to taking Lamictal.

Keep us posted on how you are. I just feel you'll be fine.

I.G.

Cognitivism
Regular Member


Date Joined Jan 2011
Total Posts : 24
   Posted 2/25/2011 7:36 PM (GMT -6)   
I must say, I feel quite a bit better in the sense of anxiety after reading your response. I will start the water-intake immediately. I probably am panicking because I feel "trapped" in this state of mind, unable to return to normal. I can "feel" my brain wanting to work, but it can't. That is where the disconcerting feelings of entrapment come from. I hope my Ambien doesn't interact with this medicine. I really want to take it tonight b/c the Lamictal has me feeling tweaked out. I am hoping the Ambien will combat or negate these side-effects. I hope it doesn't backfire on me. And what is so strange is that I feel sedated, yet wired at the same time. I feel sedated enough to fail at thought processes, but wired enough to lay awake all night. I will do the water-flush now and hope for the best. Must appreciation and kind regards,
William

Cognitivism
Regular Member


Date Joined Jan 2011
Total Posts : 24
   Posted 2/25/2011 7:45 PM (GMT -6)   
One more question: Is it likely these side effects will fade in a couple weeks of properly taking the medicine, or is this something that will follow the medicine every day? Thanks again,
William

It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 2/25/2011 7:56 PM (GMT -6)   
No, what you're experiencing now will subside as you learn when to
take the meds and when your system is telling you that you have reached the point that you are fully functioning at the level of med you're taking.

I began with 25 mg., increasing to 50 mg. then to 100 mg. to build to a standard dosage. With diet changes that reduced too much acid food and adding more alkaline- reacting foods, e.g., cutting out coffee, tea,
chocolate, some dairy products, and white flour products, I have been able to function well with just 25 mg of Lamictal. If I have an overly
stressful time, I may increase to 50 mg. for a short period until the
stress has diminished (usually within 3 or 4 days).


It really isn't an all-or-nothing form of medication. It is, however, one of the best medications I've ever taken, especially permitting me to make diet changes that improve over-all functioning. I've written about the need for diet changes in using medications, and I think it
may be located on about page 3 or 4 on the forum called "The Diet
Recommendations You Requested: A Repeat". Some of those may
be helpful for you if you wish to pursue that.

Again, I'm not a doctor; I've just lived through what you're experiencing and hope you will rely heavily on your doctor's expertise.

Good wishes,

It's Genetic
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 1:54 AM (GMT -6)
There are a total of 2,974,369 posts in 326,171 threads.
View Active Threads


Who's Online
This forum has 161245 registered members. Please welcome our newest member, Girlwcurl.
228 Guest(s), 1 Registered Member(s) are currently online.  Details
Tall Allen